Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Oct 11, 2021, 4:46 AM CDT for Sabine County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 4:46 AM CDT (09:46 UTC)
- Expired
- Oct 11, 2021, 5:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.00 in
- Wind
- 50
County Sabine County, TX
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
100
WWUS84 KSHV 110946
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Mon Oct 11 2021
LAZ017-TXZ167-111030-
Sabine LA-Sabine TX-
446 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 530 AM CDT...
At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to 7 miles east of Browndell.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milam, Hemphill, Florien, Fisher, Negreet, Fairmount, Mount Carmel,
Yellowpine and Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 9392 3156 9334 3154 9334 3154 9324
3137 9324 3136 9339 3128 9344 3128 9353
3124 9356 3123 9354 3119 9355 3117 9358
3118 9363 3116 9391
TIME...MOT...LOC 0945Z 260DEG 33KT 3128 9388 3114 9387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 1:54 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 11, 1:54 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 154 AM CDT Mon Oct 11 2021 .SHORT TERM.../Today through Tuesday/ A line of storms along a cool front, currently located from near DeQueen Arkansas southwestward to near Jacksonville TX, will continue to push eastward across the region overnight through about mid morning today. These storms remain strong at the current hour, but expect gradual weakening in intensity as the line progresses eastward. The primary threat remains damaging winds, but can't rule out an isolated tornado, especially across East Texas and SW Arkansas. Current short-term progs has this activity greatly diminishing as it moves into Louisiana and South-Central Arkansas, with dry conditions across most the area by noon as the front continues to push eastward. The exception would be across Grant and LaSalle parishes, as the front won't get through those areas until the early afternoon hours. However, it appears that any convection in those areas would be very isolated. Behind the front, look for clearing skies and winds becoming southwesterly to northwesterly around 10 mph. Temps on today will also be much cooler in most locations, with highs ranging from the upper 70s north of Interstate 30 to the mid 80s across Deep East Texas/Central Louisiana. Dry conditions to continue overnight into Tuesday morning, with cooler conditions moving into the region. Overnight lows will range from the mid 50s north of Interstate 30 to upper 60s across Deep East/Central Louisiana. However, the front looks to return northward as a warm front on Tuesday, with rain chances returning areawide by the afternoon. Should also see a return in southerly winds along with warm and humid conditions, as the warm front lifts through the region. /20/ .LONG TERM.../Wednesday Night through Sunday/ Southwesterly flow aloft will be the main influence of our weather conditions for the first half of the long-term period before zonal flow returns in the latter half early next week. As a robust upper- level low exits the Rocky Mountains, upper-level ridging will hold its position over Mexico and the Western Gulf of Mexico, with the Ark-La-Tex region sitting in the flow between the air masses. This southwesterly flow becomes more consequential through Wednesday and Thursday as newly-developed Tropical Storm Pamela off of the southern coast of Mexico is expected to develop into a hurricane before turning northeast. In the process of intensifying and making landfall in Mexico, it will inject Pacific moisture across Texas into our area ahead of frontal passage by the end of the week, delivering the best chances for precipitation in the long term period on Wednesday through Friday. After frontal passage by the end of the week, pleasant conditions return to the Ark-La-Tex with dew points in the 40s, and cooler than average temperatures with highs in the mid-70s and lows in the low 50s (with 40s likely in northern zones). Until then, above average temperatures will persist with highs in the mid-to-upper 80s and lows in the low 70s. Southerly surface flow will maintain Gulf moisture for convection ahead of the frontal boundary, with dew points likely in the upper 60s keeping conditions muggy for any outdoor activities during this week. /16/ && .PREV DISCUSSION... /issued 1251 AM CDT Mon Oct 11 2021/ AVIATION... A mix bag of conditions during the TAF period. Expect reduced flight categories as a line of storms will continue to move through the area along a cool front. Behind the front, expect a return in VFR conditions. Winds after fropa will become wly with speeds around 10-12 kts. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 64 86 71 / 30 10 40 10 MLU 87 65 87 69 / 50 20 40 0 DEQ 80 55 81 68 / 10 0 40 30 TXK 81 59 85 71 / 10 0 40 20 ELD 81 58 82 67 / 40 0 30 10 TYR 82 63 86 72 / 0 10 40 10 GGG 82 61 86 69 / 10 10 30 10 LFK 86 67 89 71 / 10 10 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20/16
Hazardous weather outlook, Oct 11, 3:51 AM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 351 AM CDT Mon Oct 11 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-120900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 351 AM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will remain possible east of a line from Lufkin Texas to Shreveport to Hope Arkansas through late morning as a cool front continues to move across the region. Behind the front, expect clearing skies and cooler conditions to spread across the entire region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Rain chances will return on Tuesday as today's cool front returns northward as a warm front. Additional rain chances will return by the end of the work week as another cool front moves into the region. Flash flooding in isolated areas remains possible, however, no additional hazards are expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 20
In the hours before
Local storm report, Oct 11, 1:29 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 3 WNW BROKEN BOW 34.05N 94.79W
10/11/2021 MCCURTAIN OK EMERGENCY MNGR
TREES DOWN ON VEHICLE 3 MILES WEST OF BROKEN
BOW ON HWY 3.
&&
SPSpecial weather statement, Oct 11, 1:31 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 AM CDT Mon Oct 11 2021
TXZ125-126-137-138-149>151-110715-
Upshur TX-Gregg TX-Cherokee TX-Panola TX-Harrison TX-Marion TX-
Rusk TX-
131 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of central Marion,
Harrison, western Panola, Rusk, southeastern Upshur, Gregg and
northeastern Cherokee Counties through 215 AM CDT...
At 131 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mountain to near Kilgore to near
Ponta. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Longview, Marshall, Henderson, Kilgore, Carthage, White Oak,
Gladewater, Hallsville, Overton, Jefferson, Tatum, New London,
Clarksville City, Beckville, East Mountain, Pinehill, New Salem,
Berea, Harleton and Diana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 400 AM CDT for eastern and
northeastern Texas.
&&
LAT...LON 3214 9503 3214 9499 3227 9499 3271 9488
3288 9417 3248 9426 3197 9443 3197 9451
3194 9451 3190 9511
TIME...MOT...LOC 0631Z 258DEG 32KT 3265 9488 3237 9494 3198 9506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
44Special weather statement, Oct 11, 2:11 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
211 AM CDT Mon Oct 11 2021
TXZ138-150>153-110745-
Panola TX-Harrison TX-Nacogdoches TX-Rusk TX-Shelby TX-
211 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern
Harrison, Panola, southeastern Rusk, northern Nacogdoches and
northwestern Shelby Counties through 245 AM CDT...
At 209 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Beckville to near Pinehill to
near Douglass. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carthage, Tenaha, Timpson, Garrison, Beckville, Deberry, Elysian
Fields, Pinehill, Douglass, Trawick, Appleby, Mount Enterprise, Gary
City, Chapman, Front, Stockman, Lawsonville, Fairplay, Midyett and
Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana...and eastern and northeastern Texas.
&&
LAT...LON 3203 9465 3227 9461 3245 9404 3234 9404
3215 9408 3171 9442 3165 9495
TIME...MOT...LOC 0709Z 255DEG 36KT 3221 9456 3205 9459 3173 9484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16Special weather statement, Oct 11, 2:43 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
243 AM CDT Mon Oct 11 2021
LAZ001-002-010-TXZ138-151>153-110830-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Nacogdoches TX-
Shelby TX-
243 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of western De Soto,
southwestern Caddo and southwestern Bossier Parishes, southeastern
Harrison, eastern Panola, northeastern Nacogdoches and Shelby
Counties through 330 AM CDT...
At 241 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elysian Fields to 6 miles east of Carthage
to Timpson to near Nacogdoches. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Nacogdoches, Carthage, Center, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Tenaha, Timpson,
Garrison, Joaquin, Deberry, Elysian Fields, Fosters, Shelbyville and
Appleby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Louisiana...and eastern and northeastern Texas.
&&
LAT...LON 3157 9477 3184 9454 3185 9445 3191 9449
3213 9432 3240 9433 3274 9361 3240 9359
3215 9379 3171 9406 3166 9440 3164 9440
TIME...MOT...LOC 0741Z 245DEG 37KT 3236 9423 3217 9423 3192 9442 3167
9464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16Special weather statement, Oct 11, 4:04 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
404 AM CDT Mon Oct 11 2021
LAZ017-TXZ165>167-110945-
Sabine LA-Sabine TX-Angelina TX-San Augustine TX-
404 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of central Sabine
Parish, southeastern Angelina, San Augustine and Sabine Counties
through 445 AM CDT...
At 403 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Macune to 14 miles southeast of Etoile to
near Rockland. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milam, Many, San Augustine, Zwolle, Hemphill, Pineland, Rosevine,
Macune, Broaddus, Sexton, Fairmount, Bronson, McElroy, Negreet,
Yellowpine, Columbus and Chinaquapin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3124 9426 3147 9428 3160 9386 3159 9384
3160 9384 3170 9351 3148 9348 3117 9365
3116 9391 3114 9404 3111 9406 3105 9436
TIME...MOT...LOC 0903Z 250DEG 41KT 3141 9424 3126 9423 3107 9433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16Special weather statement, Oct 11, 4:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 AM CDT Mon Oct 11 2021
LAZ017-TXZ167-111030-
Sabine LA-Sabine TX-
446 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 530 AM CDT...
At 445 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to 7 miles east of Browndell.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milam, Hemphill, Florien, Fisher, Negreet, Fairmount, Mount Carmel,
Yellowpine and Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 9392 3156 9334 3154 9334 3154 9324
3137 9324 3136 9339 3128 9344 3128 9353
3124 9356 3123 9354 3119 9355 3117 9358
3118 9363 3116 9391
TIME...MOT...LOC 0945Z 260DEG 33KT 3128 9388 3114 9387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 66 min |
| Oct 10, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Upshur, Wood | 55 min |
| Oct 11, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 64 min |
| Oct 11, 12:33 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 6 more | 57 min |
| Oct 11, 12:56 AM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 49 min |
| Oct 11, 1:31 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Rusk | 44 min |
| Oct 11, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 25 min |
| Oct 11, 2:11 AM CDT | Special Weather Statement | SHV | Panola | 34 min |
| Oct 11, 2:43 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 47 min |
| Oct 11, 4:04 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 41 min |
| Oct 11, 1:03 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 27 min |
| Oct 11, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 31 min |
| Oct 10, 11:50 PM CDT | Tornado Warning | SHV | McCurtain | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.